MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5; DRIVER, PROSTHESIS

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5; DRIVER, PROSTHESIS
Model Number 279702000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during inspection it was noticed that the tip of the inserter fell apart and the golden marking of the head positioner was not positioned correctly.It could not be connected to the handle.No surgical involvement.No patient involvement reported.This report is for one (1) expedium spine system single inner inserter 5.5.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the single innie inserter (p/n: 279702000, lot #: gm3799401) was returned and received at us cq.Upon visual inspection, it was observed that the x25 inserter tip and the inserter spring were fell apart from the device.No other issues were observed with the returned device.Functional test: during a functional test, the fell apart components were tried to assemble with the device and there were no issues identified as both the components were able to assemble and disassemble but the spring component was observed to be slightly bent.Dimensional inspection: a dimensional inspection was performed on the returned device.The outer diameter of the x25 inserter tip was measured and is within the specification per relevant drawing.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed investigation conclusion: the complaint condition was confirmed for the single innie inserter (p/n: 279702000, lot #: gm3799401).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number gm3799401 was released in a single batch.Batch1: lot qty of 123 units were released on 06 mar 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction/functional.Visual inspection: the single innie inserter (p/n: 279702000, lot #: gm3799401) was returned and received at us cq.Upon visual inspection, it was observed that the x25 inserter tip and the inserter spring were fell apart from the device.No other issues were observed with the returned device.Functional test: during a functional test, the fell apart components were tried to assemble with the device and there were no issues identified as both the components were able to assemble and disassemble but the spring component was observed to be slightly bent.The complaint can not be replicated with the returned device.Dimensional inspection: a dimensional inspection was performed on the returned device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The complaint was confirmed.The head adjuster marker component of the device received was moved from its original position.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the single innie inserter (p/n: 279702000, lot #: gm3799401).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for single innie inserter was conducted identifying that lot number gm3799401 was released in a single batch.Batch1: lot qty of (b)(4) units were released on mar 06, 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM SPINE SYSTEM SINGLE INNER INSERTER 5.5
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10936516
Report Number1526439-2020-02337
Device Sequence Number10908744
Product Code HWR
UDI-Device Identifier10705034198408
UDI-Public(01)10705034198408
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702000
Device Catalogue Number279702000
Device Lot NumberGM3799401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/11/2020
12/30/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/06/2021
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MMSI HEAD ADJUSTER; UNKNOWN HANDLES; MMSI HEAD ADJUSTER; UNKNOWN HANDLES